MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY THREE LEVEL PLATE SIZE 39; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY THREE LEVEL PLATE SIZE 39; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48811339
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was confirmed via x-ray that an aviator screw backed-out of an aviator 3-level plate with a deformed locking mechanism post-operatively.The patient has been revised, the screw was removed while the plate remains implanted.This record represents the plate.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, x-ray imaging was provided showing that one of the screws migrated out of the plate post-operatively.A review of the device history and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: use of the screw hole preparation instruments including the fixed or variable drill guides, all-in-one drill guides or punch awl with sleeves is required to place screws in the proper trajectory, help prevent damage to implants, difficulty locking the blocker, or locking mechanism malfunction.If self-drilling screws are used, use either the punch awl with a sleeve or a drill bit and drill guide to center and direct the pathway of the screw.Note: using the punch awl is strongly recommended when self-drilling screws are used, as it helps to provide an optimal screw trajectory.Do not cantilever the guide during removal from plate as it can damage locking mechanism.When screws are fully inserted within the allowed range of angulation, the spring bar can then expand over the screw head.The procedure will not restore function to the level expected with a normal, healthy spine, and surgeons should counsel patient to not have unrealistic functional expectations.Patients who smoke have been shown to have an increased incidence of non-unions.Such patients must be advised of this fact and warned of the potential consequences.Per the surgical technique guide, the aviator system is indicated for temporary stabilization of the anterior spine during the development of cervical spine fusions.The patient fused therefore implant fulfilled its intended use.
 
Event or Problem Description

Brand Name
AVIATOR ASSY THREE LEVEL PLATE SIZE 39
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9656247
Report Number0009617544-2020-00013
Device Sequence Number16703104
Product Code KWQ
UDI-Device Identifier07613252152262
UDI-Public07613252152262
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48811339
Device Catalogue Number48811339
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date02/01/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;